I have had Prinzmetals angina since 2010 for which I was given 30mg of Procardia XL. It got rid of my angina until I started Synthroid for an underactive thyroid. I started getting angina again after I started Synthroid, and then my Endochrinologist gradually began upping my dose of Synthroid. That worked for a while, then when I got up to 75mcg, my angina started up again. I went back to 50 mcg, but my Hypothyroidism is worse than ever. My Cardiologist gave me 60mg of Propranolol LA in ADDITION to the 30mg Nifedipine XL I'm already taking to see if this will stop my angina every time I attempt to up my dose of Synthroid. I asked him if this was ok to take them both and he said it should be ok. I'm concerned though because I have read it can cause severe Hyptotension and could cause other heart problems. My BP is normal and my heart rate ranges from 60 to sometimes 80 or 90. What should I do? I'm scared to take this additional heart medication but at the same time, I do want to be able to up my dose of Synthroid without getting angina so that my Hypothyroid gets better. Please advise. Thank you, Terri
I would suggest going ahead with the medication suggested by your treating doctor. Propranolol would help reduce the symptoms significantly by reducing the workload of the heart. While there may be slight reduction in heart rate and blood pressure; with minimal dose these effects are expected to be mild and well compensated by the body.
Hope this is helpful.
Thanks for answering me about this. I'm wondering if I should take a smaller dose of the Propranolol long acting since I'm so sensitive to Meds to start with or do you think it's ok to take the 60mg long acting right from the start? Remember, I'm already taking Nifedipine 30mg and my BP ranges from 100/60 to 120/70, which is on the low side already. I'm afraid my BP will bottom out with the addition of 60mg of the Propranolol, that's why I'm asking if a smaller dose would be more appropriate. Thanks for your advice.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.